Alert archive / Puerto Rico / Flash Flood Warnings in 2000

Flash Flood Warning 58, NWS JSJ

October 24, 2000

NWS JSJ issued this flash flood warning at Oct 24, 2000, 2:09 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 24, 2000, 2:09 PM CDT (19:09 UTC)
Expired
Oct 25, 2000, 8:00 AM CDT
In force
18 hr
Issued by
NWS JSJ
Area
Whole counties

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 241908
FFWJSJ
PRC021-031-033-051-061-087-127-135-137-139-143-242100-


BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
309 PM AST TUE OCT 24 2000

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES IN PUERTO
RICO

     SAN JUAN
     CAROLINA
     TRUJILLO ALTO
     LOIZA

* UNTIL 500 PM AST

* AT 455 PM AST...DOPPLER RADAR INDICATED SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS WITH MODERATE RAIN ACROSS THE SAN JUAN
METROPOLITAN AREA. ALTHOUGH THE HEAVIEST SHOWERS HAVE LESSENED FROM
EARLIER ACTIVITY THERE ARE ADDITIONAL SHOWERS IN THE WARNING AREA.
THERE IS STILL A THREAT THAT RIVERS ACROSS THE WARNING AREA CAN COME
OUT OF THEIR BANKS THIS AFTERNOON AND EARLY EVENING. ESPECIALLY THE
RIO PIEDRAS.

  THIS WARNING INCLUDES ALL RIVERS...STREAMS AND TRIBUTARIES WITHIN
  THE WARNING AREA.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS THREATEN YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS IN
LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM
LOCAL CIVIL DEFENSE OR LAW OFFICIALS.

DIEHL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 24, 9:59 AM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Oct 24, 9:59 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1000 AM AST TUE OCT 24 2000

PREVIOUS FCST LOOKS GOOD...SO WILL NOT UPDATE AT THIS TIME. A BROAD
UPPER LEVEL TROUGH CONTINUES TO DIG SOUTH TOWARDS THE WESTERN
CARIBBEAN. ITS SOUTHEAST QUADRANT...AREA OF BEST UPPER DIVERGENCE
AND DEEP CONVECTION...ALREADY OVER SOUTHERN BAHAMAS...APPROACHING TO
HISPANIOLA...WILL GRADUALLY DESTABILIZED MORE OUR LOCAL ATMOSPHERE
THROUGH FRIDAY. THIS FEATURE IS INDUCING WINDS FROM THE SOUTH
MAINTAINING A THETA-E RIDGE OVER THE LOCAL REGION. MRF SHOWS BROAD
THETA-E RIDGE WITH AXIS OVER PUERTO RICO THIS AFTERNOON...BUT
DISPLACING IT OVER EASTERN HISPANIOLA BY FRIDAY. AVN PLACES UPPER
LEVEL DIVERGENCE ACROSS THE REGION THROUGH THURSDAY...AND MIDDLE
LAYER UPWARD MOTION FROM THIS AFTERNOON THROUGH WEDNESDAY NIGHT.
RADAR...MODELS AND VIS SATELLITE IMAGERY INDICATED LIGHT LOW LEVEL
WIND FLOW ADVECTING SOME CLOUDS AND SHOWERS FROM THE CARIBBEAN WATER
INTO PUERTO RICO AND THE USVI. SKIES CLEARED UP THIS MORNING...SO
EXPECT DIURNAL HEATING TO PRODUCE SEA BREEZES ALONG ALL COASTS THIS
AFTERNOON. BEST LOW LEVEL CONVERGENCE SHOULD BE ALONG THE NORTH
COASTS AND ACROSS THE INTERIOR MOUNTAINS.

ON THE MARINE SIDE...EXPECTING N SWELLS TO INCREASE SEAS 6 TO 7 FT
OVER THE ATLANTIC WATERS...MONA AND ANEGADA PASSAGES WEDNESDAY NIGHT AND
THURSDAY.

EQUIPMENT: WSR-88D RETURNED TO SERVICE. NO OTHER PROBLEMS ATTM.

.SJU...
.PR...NONE.
.VI...NONE.

ROCHE

WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY
...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER INFORMATION
CAN BE FOUND AT THE NWS SAN JUAN WEB SITES AT:

HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LOWER CASE).

    OR

HTTP://WWW.UPR.CLU.EDU/NWS (ALL LOWER CASE).

In the hours before

Special weather statement, Oct 24, 11:21 AM CDT, 2 hours 48 minutes before
PRZ001>013-VIZ001-002-242200-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1221 PM AST TUE OCT 24 2000

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE TODAY...
THERE IS SLIGHT RISK OF THUNDERSTORMS BECOMING SEVERE THIS
AFTERNOON ESPECIALLY IN THE INTERIOR AND NORTHERN SECTIONS OF PUERTO
RICO. THESE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE INTERIOR
MOUNTAINS AND MOVE NORTHWARD AROUND 10 MPH TOWARDS THE NORTH COAST
OF PUERTO RICO. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE
DAMAGING WIND GUST...NICKEL SIZE HAIL AND DANGEROUS LIGHTNING. IN
ADDITION SHOWERS AND THUNDERSTORMS OVER THE MARINE COASTAL WATERS
WILL LIKELY SPAWN WATERSPOUTS. HEAVY RAINFALL AND SUBSEQUENT FLASH
FLOODING WILL ALSO BE A CONCERN ACROSS PUERTO RICO AND THE U.S
VIRGIN ISLANDS. HEAVY RAINFALL DURING THE PAST COUPLE OF DAYS...HAVE
LEFT SOILS SATURATED AND ANY ADDITIONAL HEAVY RAIN THIS AFTERNOON
AND TONIGHT WILL LIKELY LEAD TO RAPID RUNOFF AND FLASH FLOODING.

DISCUSSION...A BROAD UPPER LEVEL TROUGH EXTENDING FROM THE BAHAMAS
SOUTH TO THE CENTRAL CARIBBEAN WILL PROVIDE FAVORABLE CONDITIONS FOR
THE DEVELOPMENT OF THUNDERSTORMS THROUGH TONIGHT. IN ADDITION...THE
ATMOSPHERE HAS BECOME VERY UNSTABLE DUE TO AN INCREASE IN MOISTURE
AND COLD AIR ALOFT.

WEATHER SPOTTERS SHOULD REMAIN ALERT THIS AFTERNOON AND REPORT ANY
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR CIVIL DEFENSE
OFFICIALS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
PUERTO RICO AND U.S. VIRGIN ISLANDS WEBSITE ON THE INTERNET AT (ALL
LOWERCASE LETTERS).

        HTTP://WWW.SRH.NOAA.GOV/SJU
           OR
        HTTP://WWW.UPR.CLU.EDU/NWS
MV

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 12:02 PM CDTFlash Flood WarningJSJ17 hr
Oct 24, 12:02 PM CDTFlash Flood WarningJSJ18 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.